Serving all people by providing personalized health and wellness through exemplary care, education and research.
Explore health content from A to Z.
I need information about...
Side effects of targeted therapy are somewhat different for everyone. They also vary based on which drug you receive. Ask your oncologist or chemotherapy nurse for more details about possible side effects. Tell your doctor or nurse about any changes or side effects you notice as they can suggest things to make you feel better. In most cases, you’ll stop having side effects within a few weeks after your treatment ends. Below is a list of some of the possible side effects:
Acnelike skin changes. Treatment can’t prevent these skin changes, but there are some ways to make them less bothersome.
Allergic reactions. If you have a reaction, it will likely be temporary and treatable. Your doctor will decide if you can continue to receive this type of medication.
High blood pressure. Your doctor can treat this with antihypertensive medications.
Increased chance of blood clotting with an increased risk of heart attack and stroke. Your doctor will monitor you for this side effect. Tell your doctor right away if you have chest pain, shortness of breath, numbness or weakness, or if you feel dizzy or faint.
Increased chance of an opening occurring in the stomach or intestine called gastrointestinal perforation. Report right away any new pain, constipation, or vomiting you have.
Increased chance for healing delay in surgical wounds. If you notice that you have any wounds that are not healing well, you should let your doctor or nurse know.
Increased chance of bleeding inside the body. Tell your doctor or nurse right away if you cough up blood or notice blood in stools or urine, or bleeding from the nose or gums.
Less energy (fatigue). This occurs during and for a while after treatment.
Liver damage. Your doctor may check your blood during treatment for signs of this. Tell your doctor if you notice a yellow color in the whites of your eyes or your skin.
Spilling of protein in the urine (a sign of kidney damage). Your doctor will check a urine sample before and during your treatment to see if there is too much protein in it.
Copyright © 2015 Baylor Scott & White Health. All Rights Reserved. |
3500 Gaston Avenue, Dallas, TX 75246-2017 | 1.800.4BAYLOR